Hail, Levy
- When
- April 26, 6:50 PM EST
- Where
- Levy County, 0.6 mi W of Eve
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.480, -82.490
EM reported 1.75-inch diameter hail along US Hwy 41 north of Williston.
Storms produce severe hail in Levy and Polk counties and wind damage in Polk County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Storms produce severe hail in Levy and Polk counties and wind damage in Polk County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 26, 6:30 PM EST, 20 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 730 PM EDT Wed Apr 26 2023 ...New AVIATION... .DISCUSSION... The severe weather threat mainly for large damaging hail continues this afternoon for our interior counties and a severe thunderstorm watch has been issued through this evening. Several storms have already fired up along the east coast sea breeze and the west coast sea breeze can be noted on visible imagery and radar with a few storms popping up there as well. We will continue to see both sea breeze boundaries march inland over the next couple of hours before eventually colliding right across the center of the state. Still looking at several severe parameters coming together for the enhanced threat through the rest of the day. Convection should wind down after 03Z or so, with a quiet overnight period expected. Then for Thursday, heights will rise a bit ahead of another system over the Mississippi Valley, and this will help warm mid-level temperatures by a few degrees, leading to an overall lower severe threat with scattered thunderstorms that form. Again, most rainfall coverage will be over the interior. Thursday night into Friday, a frontal boundary will move over the area and then stall, bringing additional shower and thunderstorm activity. The rain parade continues for Saturday with the remnant boundary and sea breeze interactions. Then yet another disturbance will push into the southeast Sunday, bringing a cold front through the peninsula Sunday and Sunday night. Rain looks to clear the area by Monday morning, with drier and relatively cooler conditions spreading over the region. && .AVIATION... (00Z TAFS) Issued at 725 PM EDT Wed Apr 26 2023 VFR expected through period across terminals except LAL which may be affected by showers/storms through evening before interior convection wanes and VFR returns. VCSH possible for TPA near end of period/after 28/00z with expected approaching convection over the E Gulf. Light winds overnight increase out of SE during morning before shifting/increasing to SW during afternoon, then diminishing during evening. && .MARINE... East to southeast flow remains over the waters today through Thursday, with the sea breeze turning winds onshore in the afternoon. Winds turn more southwest for Thursday night into Friday, as an approaching system brings showers and thunderstorms across the region. Rain chances remain in the forecast until Monday, when a frontal boundary moves through the region. Wind speeds may approach exercise caution level at times over the next few days, but should remain below headlines until Sunday. && .FIRE WEATHER... Scattered to numerous thunderstorms will be possible for each of the next few days. Relative humidity values will remain above critical levels, lowering fire weather concerns, but gusty and erratic winds near thunderstorms and lightning strikes over receptive fuels will continue to be an issue. No significant fog is expected. && .PRELIMINARY POINT TEMPS/POPS... TPA 70 89 74 86 / 20 20 50 60 FMY 70 91 74 91 / 10 20 20 40 GIF 66 90 69 87 / 40 60 50 80 SRQ 69 88 72 87 / 10 10 30 50 BKV 63 92 67 87 / 20 30 60 70 SPG 72 86 74 84 / 10 20 40 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && AVIATION...Hurt DISCUSSION/MARINE/FIRE WEATHER...Carlisle DECISION SUPPORT...Shiveley/Delerme UPPER AIR/CLIMATE...Delerme
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
604 PM EDT Wed Apr 26 2023
FLZ052-056-262230-
Polk FL-Hardee FL-
604 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of northwestern Hardee
and southwestern Polk Counties through 630 PM EDT...
At 604 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Wauchula, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Meade, Bowling Green, Bradley Junction, Homeland, and Fort
Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Florida.
&&
LAT...LON 2758 8202 2769 8206 2776 8206 2788 8181
2763 8171
TIME...MOT...LOC 2204Z 250DEG 12KT 2769 8198
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
646 PM EDT Wed Apr 26 2023
FLZ043-248-249-262315-
Inland Hernando FL-Inland Pasco FL-Sumter FL-
646 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of southeastern Sumter
and northeastern Pasco Counties through 715 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Dade City, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Sumter
and northeastern Pasco Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Florida.
&&
LAT...LON 2837 8196 2841 8207 2843 8212 2848 8211
2852 8210 2856 8196
TIME...MOT...LOC 2245Z 279DEG 11KT 2848 8206
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
654 PM EDT Wed Apr 26 2023
FLZ043-242-262330-
Inland Citrus FL-Sumter FL-
654 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of central Sumter
County through 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bushnell, Lake Panasoffkee, Center Hill, Webster, Coleman, Wahoo,
Adamsville, and Sumterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Florida.
&&
LAT...LON 2872 8195 2856 8198 2866 8226 2878 8225
2881 8195
TIME...MOT...LOC 2254Z 276DEG 13KT 2871 8220
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
729 PM EDT Wed Apr 26 2023
FLZ239-270000-
Inland Levy FL-
729 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of northeastern Levy
County through 800 PM EDT...
At 728 PM EDT, Doppler radar was tracking a strong thunderstorm over
Archer, or 8 miles northeast of Bronson, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williston and East Bronson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 8255 2948 8250 2949 8249 2948 8241
2940 8240 2938 8242 2950 8261 2954 8258
2954 8256
TIME...MOT...LOC 2328Z 304DEG 8KT 2952 8252
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
734 PM EDT Wed Apr 26 2023
FLZ052-270000-
Polk FL-
734 PM EDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of north central Polk
County through 800 PM EDT...
At 734 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 15 miles south of Groveland,
moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Auburndale, Polk City, Withla, and Rockridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Florida.
&&
LAT...LON 2808 8181 2834 8196 2835 8195 2835 8186
2836 8185 2836 8179 2835 8179 2835 8173
2830 8166 2826 8166 2826 8158
TIME...MOT...LOC 2334Z 318DEG 14KT 2834 8186
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TBWThe Jacksonville radar (KJAX), 135 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
EM reported 1.75-inch diameter hail along US Hwy 41 north of Williston.
Public report received via social media of 1.75-inch hail between Lake Alfred and Haines City.
Ham radio report received of 1-inch diameter hail along US Hwy 27 southwest of Haines City.
EM relayed report of minor damage to two carports near Lake Starr.
Trained spotter relayed report via ham radio of 1-inch diameter hail northeast of Lake Wales.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, April 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1084974, 1084977, 1084976, 1084978, 1084975.